Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 7, NWS Fort Worth, TX

March 24, 201113 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Mar 24, 2011, 4:41 AM CDT for 13 counties in Texas. It took effect at Mar 24, 2011, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2011, 4:41 AM CDT (09:41 UTC)
In effect from
Mar 24, 2011, 10:00 AM CDT
Expired
Mar 24, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Fort Worth, TX

Counties Bell County, TX, Bosque County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Lampasas County, TX, Mills County, TX, Palo Pinto County, TX, Somervell County, TX, Stephens County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 107 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5545 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WWUS84 KFWD 240941
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
441 AM CDT THU MAR 24 2011

...A RED FLAG WARNING IS IN EFFECT TODAY FOR PORTIONS OF NORTH
TEXAS...

.AN EXTREMELY DRY AIR MASS IN PLACE OVER NORTH TEXAS WILL COMBINE
WITH SOUTHEASTERLY WINDS OF 15 TO 20 MPH TO CREATE CONDITIONS
SUPPORTIVE OF EXTREME FIRE BEHAVIOR TODAY. EXTREME FIRE BEHAVIOR
IS MOST LIKELY TO OCCUR OVER AREAS ALONG AND SOUTHWEST OF A
MINERAL WELLS TO GRANBURY TO TEMPLE LINE WHERE THE STRONGEST WINDS
ARE FORECAST TO SET UP THIS AFTERNOON.

TXZ115-116-129>132-141>144-156>158-241900-
/O.NEW.KFWD.FW.W.0007.110324T1500Z-110325T0000Z/
STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-
HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-
441 AM CDT THU MAR 24 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING... 

AN EXTREMELY DRY AIR MASS IN PLACE OVER NORTH TEXAS WILL COMBINE
WITH SOUTHEASTERLY WINDS OF 15 TO 20 MPH TO CREATE CONDITIONS
SUPPORTIVE OF EXTREME FIRE BEHAVIOR TODAY. EXTREME FIRE BEHAVIOR
IS MOST LIKELY TO OCCUR OVER AREAS ALONG AND SOUTHWEST OF A
MINERAL WELLS TO GRANBURY TO TEMPLE LINE WHERE THE STRONGEST WINDS
ARE FORECAST TO SET UP THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

CAVANAUGH
2 follow-up statements
617 
WWUS84 KFWD 241836
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
136 PM CDT THU MAR 24 2011

...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM FOR FAR
WESTERN NORTH TEXAS...

.A DRY AIRMASS IN PLACE OVER NORTH TEXAS WILL SLOWLY MODIFY AND
SLIGHTLY MOISTEN THROUGH EARLY EVENING. HOWEVER AREAS FROM THE
BRAZOS RIVER VALLEY WEST TO THE COLORADO RIVER VALLEY WILL REMAIN
WITHIN CRITICAL FIRE WEATHER CONDITIONS...AS SOUTHEAST WINDS
CONTINUE AT 15 TO 25 MPH AND OCCASIONALLY GUST TO 30 MPH THROUGH
THE REMAINDER OF THE AFTERNOON. CONDITIONS WILL IMPROVE BY SUNSET
AS THE SURFACE COOLS AND MOISTURE FROM THE GULF CONTINUES
INCREASING ACROSS THE WARNING AREA. 

TXZ115-116-129>132-141>144-156>158-250000-
/O.CON.KFWD.FW.W.0007.000000T0000Z-110325T0000Z/
STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-
HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-
136 PM CDT THU MAR 24 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

GUSTY EAST AND SOUTHEAST WINDS 15 TO 25 MPH WILL CONTINUE ACROSS
THE WARNING AREA...AS HUMIDITIES REMAIN BETWEEN 15 AND 25 PERCENT
THROUGH LATE AFTERNOON. FURTHERMORE...TEMPERATURES ACROSS THE
WARNING WILL BE ABOVE NORMAL THIS AFTERNOON AND WARM TO AROUND 80
DEGREES. THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND ABOVE
NORMAL TEMPERATURES WILL CREATE A CRITICAL FIRE DANGER ACROSS
PARTS OF FAR WESTERN NORTH TEXAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

05/
925 
WWUS84 KFWD 242337
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
637 PM CDT THU MAR 24 2011


TXZ115-116-129>132-141>144-156>158-250045-
/O.EXP.KFWD.FW.W.0007.000000T0000Z-110325T0000Z/
STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-
HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-
637 PM CDT THU MAR 24 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

SOUTHEAST WINDS HAVE DIMINISHED TO LESS THAN 20 MPH AND WILL
CONTINUE TO SUBSIDE. MEANWHILE RELATIVE HUMIDITY WILL CLIMB ABOVE
30 PERCENT BY 8 PM. THUS THE RED FLAG WARNING WILL EXPIRE ON
SCHEDULE AT 7 PM AS CRITICAL FIRE WEATHER CONDITIONS ARE ENDING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 24, 4:22 AM CDT, 19 minutes earlier.

Area forecast discussion, Mar 24, 4:22 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
422 AM CDT THU MAR 24 2011

.DISCUSSION...
TONIGHT IS THE FIRST NIGHT IN ABOUT A WEEK OF WIDESPREAD TEMPS IN
THE 50S. LIGHT NORTHEAST WINDS WILL BECOME SOUTHEASTERLY THIS
AFTERNOON AS THE SURFACE RIDGE SLIDES TO THE EAST. TODAY WILL BE
QUIET WITH MOSTLY CLEAR SKIES IN PLACE AND TEMPERATURES WARMING
INTO THE UPPER 70S AND LOWER 80S ACROSS THE REGION. SE WINDS WILL
BE NEAR 15 TO 20 MPH WITH GUSTS TO 30 MPH IN THE WESTERN ZONES AS
THE SURFACE PRESSURE GRADIENT BEGINS TO TIGHTEN WITH THE RIDGE TO
OUR EAST AND LEE SIDE CYCLOGENESIS OCCURRING TODAY. RH VALUES WILL
ONCE AGAIN BE LESS THAN 20 PERCENT AND A CRITICAL FIRE WEATHER
THREAT IS EXPECTED THIS AFTERNOON. A RED FLAG WARNING WILL BE
ISSUED FOR AREAS WEST OF A JACK TO BELL COUNTY LINE AND A GRASS
FIRE DANGER STATEMENT FOR THE REST OF NORTH TEXAS. ONE THING TO
NOTE IS THE PW ON LAST NIGHTS SOUNDING OF 0.08 INCHES TIES OR
BEATS THE DRIEST OBSERVED MARCH PWAT FOR NORTH TEXAS.

WITH THE RETURN OF SOUTH FLOW TODAY AND TOMORROW...MOISTURE
ADVECTION WILL COMMENCE AND DEWPOINTS WILL ONCE AGAIN RISE INTO
THE 60S BY FRIDAY MORNING. THIS WILL ENSURE THE RETURN OF
SEASONABLY WARM NIGHTS BEGINNING TOMORROW NIGHT. THINGS MAY GET A
BIT INTERESTING FRIDAY EVENING. A DRYLINE WILL SET UP ACROSS WEST
TEXAS TODAY AND WILL MOVE EAST FRIDAY. LIFT ASSOCIATED WITH THE
WAA WILL BEGIN TO LIFT A WEAK CAP IN PLACE LATE FRIDAY MORNING. BY
FRIDAY EVENING THE CAP SHOULD BE ERODED WITH AMPLE INSTABILITY IN
PLACE. HOWEVER...THE BEST LIFT WOULD THEN BE NORTH OF THE RED
RIVER AND EXPECT MOST STORM ACTIVITY TO BE IN THIS LOCATION. THERE
MAY BE A BRIEF WINDOW OF OPPORTUNITY FOR OUR NORTHEASTERN ZONES
WHERE LIFT WOULD OCCUR IN AN ENVIRONMENT OF NO CIN. THE DRYLINE
WOULD LIKELY ENHANCE THUNDERSTORM CHANCES AS IT SERVES AS A
SURFACE FOCUS FOR THUNDERSTORM INITIATION. MODEL GUIDANCE SUGGEST
THIS BOUNDARY WILL LIKELY BE JUST WEST OF THE INTERSTATE 35
CORRIDOR FRIDAY EVENING. WILL INTRODUCE 20 POPS FOR THE NE ZONES
AFTER 00Z SATURDAY. WITH CAPE VALUES GREATER THAN 1000 J/KG AND
DECENT SHEAR VALUES...A MARGINAL SEVERE STORM IS POSSIBLE WITH THE
MAIN THREATS BEING HAIL AND DAMAGING WINDS.

LAST NIGHT...THE MEDIUM RANGE GUIDANCE HAD MANY INCONSISTENCY PROBLEMS
WITH THE SATURDAY-MONDAY FORECAST. TONIGHT...THINGS DO LOOK A BIT
MORE CLEAR. THE GFS HAS NOW JOINED THE REST OF THE GUIDANCE WITH
BRINGING A WEAK FRONTAL BOUNDARY INTO THE CWA SATURDAY EVENING...WHICH
WILL SCOUR OUR MOISTURE THAT WILL BE NEEDED FOR ADDITIONAL RAIN
CHANCES THROUGH MONDAY. THIS IS NOT GOOD NEWS FOR OUR CURRENT
DROUGHT SITUATION. ANOTHER FACTOR WHICH IS NOT FAVORABLE FOR
WIDESPREAD HEAVY PRECIP IS THE GUIDANCE HAS FALLEN MORE IN LINE
WITH THE LAST NIGHTS GFS SOLUTION OF A MORE PROGRESSIVE AND WEAKER
TROUGH FOR SUNDAY NIGHT. ALSO...THE BEST LIFT ASSOCIATED WITH THIS
TROUGH WILL BE NORTH OF THE REGION. WILL ONLY CARRY 20 POPS SUNDAY
THROUGH MONDAY MORNING FOR MOST OF THE CWA.

TEMPERATURES BEHIND THIS SYSTEM WILL NOT BE AS COOL AS PREVIOUSLY
THOUGHT...DUE TO A LESS DYNAMIC TROUGH AND THEREFORE WEAKER FRONT.
MONDAYS LOWS WILL STILL REACH THE 40S AND 50S ACROSS THE CWA...BUT
WIDESPREAD 30S ARE NOT EXPECTED EXCEPT FOR THE EXTREME NW PARTS
OF THE CWA. SOUTH WINDS WILL QUICKLY RETURN AND BY TUESDAY...MAX
TEMPS WILL ONCE AGAIN BE IN THE 80S.

MEXMOS CONTINUES WITH 20 POPS FOR MOST OF THE REGION TUESDAY
THROUGH THE END OF THE PERIOD...BUT DO NOT SEE ANYTHING THAT MAKES
IT WORTHWHILE TO INCLUDE POPS FOR 3-4 STRAIGHT DAYS. THE GFS IS
ADVERTISING ANOTHER WEAK FRONTAL BOUNDARY TO MOVE THROUGH TUESDAY
NIGHT AS ANOTHER TROUGH PASSES WELL NORTH OF THE REGION...BUT
IT LOOKS LIKE A STRONG CAP IS IN PLACE AT THIS TIME TO LIMIT RAIN
CHANCES.

85/NH

85

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  62  84  65  87 /   0   5  10  10   5
WACO, TX              81  64  81  64  88 /   0   5  10  10  10
PARIS, TX             72  50  79  60  81 /   0   5  10  20  10
DENTON, TX            76  60  86  61  86 /   0  10  10  10   5
MCKINNEY, TX          75  59  81  64  85 /   0   5  10  10   5
DALLAS, TX            78  63  84  65  87 /   0   5  10  10   5
TERRELL, TX           76  57  80  64  82 /   0   5  10  10   5
CORSICANA, TX         79  60  79  64  85 /   0   5  10  10   5
TEMPLE, TX            82  65  79  63  87 /   0   5  10  10  10
MINERAL WELLS, TX     79  62  88  62  90 /   0  10  10  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR TXZ115-116-129>132-141>144-156>158.

&&

69/85
Hazardous weather outlook, Mar 23, 9:52 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
952 PM CDT WED MAR 23 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-250300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
952 PM CDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEIGHTENED FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY THROUGH
SATURDAY WEST OF INTERSTATE 35 IN NORTH TEXAS.

THUNDERSTORM CHANCES WILL RETURN LATE SUNDAY AND SUNDAY NIGHT FOR
ALL OF NORTH TEXAS...THEN ACROSS NORTHEAST AREAS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.